Log in
MPN Voice
3,468 members5,180 posts

Ruxolitinib and side effects.

Hi all . Have now been taking Ruxolitinib for four weeks and have noticed my concentration is improving , my rash has gone and the itching is not so bad . On the downside the headaches and dizziness are worse , have fallen a few times and with osteoporosis its quite worrying . Tiredness is about the same and shortness of breath worse , but what I'd like to ask of anyone on Rux is has it made you dream more . The past few nights have been very scary for me and last night I even left a light on . Have not done that since I was a kid. Getting scared to go to sleep even now . My appetite is no better either and was really hoping Rux would help with that as at 50kg I can't afford to lose anymore , but its the increased dreaming / nightmares that's really bothering me .

7 Replies
oldestnewest

Hi there maestro. I am also taking ruxolitinib been taking it on the Majic trial with lots of back up for 8 months, it does take some getting used to ,it's not all swings we also get the roundabouts ,,my brain is clearer during the day ,sometimes I seem to get high and speed ,I don't nod off now tho ,that's an improvement ,yes I do get breathless especially going uphill. Or climbing stairs,like you I have rheumatoid arthritis too,so I take other drugs which is a pain ,,the nightmares came to me quite early on ,racing and frightening chases ... Also blood involved thats the scarey bit ,I find ,try taking the second dose earlier before your tea time meal ,,,don't watch tele just before bedtime that makes it worse ,warm settling drink and sweet smelling bath is calming ,,don't snack before bed ,either try to sit calm during the day to take time out to relax listen to music( not heavy metal) to calm your nerves ,,it will get better as your system gets used to its new master ,,I'm a thousand times better now, my readings are good the team at clinic are extremely pleased ,with my progress ,,I hope this helps you honey ....twinkly

Reply

Hi twinkly. How soon after starting with ruxolitinib did you feel improvement of your night sweats: days/weeks?

Reply

Well Iuss,I think it takes about 3 months for the sweats to improve ,now I get them only when I get really agitated ,or exercise too much ,(I like walking round markets )" the problem I have is bloating after I eat ,and windy in the night ,my head is clearer and I don't get the fatigue I had on hydra ,my blood results at clinic are now perfect ,my professor is very pleased Im much happier ,easier to live with.Still dream a lot ,but I cope o.k. Twinkly. Xx

Reply

Surprised to read of your nightmares, as it provides me with an explanation, i hadn't considered! I found myself in a twilight zone, couple weeks back, unable to shake off the weight of a dream. By the time I'd come to think about it, I'd forgotten the content! Just felt it had been awful! i put it down to that light, in-between sleep, when you wake in the am, don't get up, fall back to sleep, half doze/dream, and jump awake again hours later.

I'm on Ruxo since Oct and it has stabalized my blood counts, which I'm very reassured by. I feel great! I thoroughly enjoy my food and don't stint. I have a glass of wine at lunch, if I fancy and maybe two! And again at night, if i fancy. Quality of life is what matters to me at this stage, and i make the most of it.

Which MPN do you have? I'm MF and I gather (so far this is my experience too), Ruxo doesn't make much impression on the enlarged spleen for a long time. I'm less bloated, but the hard spleen can still be palpated and does feel much the same length as when i started on Ruxo. Im still very fatigued and take a siesta daily. But Im sleeping better and less scared of future outcomes! Im certain Ruxo is enhancing my life and i expect to get a few good years yet. Get yourself some ravishing recipes or go out to a mouth-wateringly good restaurant! Enjoy it! Selkie

Reply

Hello everyone. Maestro, I can't offer anything regarding ruxolitinib as I am only on venesections but I was staggered to read about the nightmares and so just had to write. You see I have been having the most awful nightmares for some weeks with gaps in between. I too found I needed to see lights outside and put my bedside light on. It has made me panicky and quite scared. One night I made my husband walk in the gardens of where we live in the middle of a storm with me as I needed to see other life going on. (It is particularly quiet where we live). Given I never watch violent films or read angry books I have been shocked at how nasty my dreams are - one being me being given a lethal injection! You can imagine how that made me feel. Apparently I talk a lot too mostly not making sense such as telling my husband about the eggs chasing a chicken - he found that particularly funny.

I keep a lavender bag beside my bed and when I get really scared I do find sniffing this does help. I never thought it could be part of this peculiar thing we have (I am PRV) just thought I was a bit depressed maybe as some days I do allow myself to be a bit sensitive. I pride myself in having always been so up-beat and never afraid of the future or the past so to be brought to feeling scared at my age seems ridiculous.

I think it might help me when it happens again to know I am not alone - of course none of us are but when we don't see each other to chat over a coffee we can forget this fact. I will be thinking of you a lot and I do hope the ruxo begins to help you more and more, and that your falls cease. Take care everyone.

Reply

Thanks for your replies my friends . I have PRV by the way . Going to give your suggestions a try but I am a bit of a night owl and enjoy a couple of glasses of wine at night . I know its early days on the Ruxolitinib but following your responses do wonder whether there is a link with dreaming / nightmares . Thank you all for being there , it really does make a difference to what is a very lonely disease / cancer .

Reply

Hey Hiya folks and many thanks to you for posting MaestroM, , At the risk of repeating meself Im due to go on Ruxo in March , should of been Jan but my Hem retired - damned inconsiderate LOL - So I find any feedback / info of experiences of those of you who are taking the MF 'wonder-drug' very interesting. . I guess because of the way the drug works there is scope for variance in how it affects each of us for better or worse. .

I do hope my dreams / nightmares don't become any worse on it because like some of you I already have vivid ones and feel like the character in the movie 'Being John Malkovitch'. I have always put it down to the 'stress' of living with a chronic condition, as at my low ebbs I go to sleep thinking about it and wake up thinking about it. . Not so much now but the dreams have remained and often feature bods I haven't seen for 20 or 30 years. And the nightmares mainly feature my ex-wife - aarrgh. . .

Please keep posting your progress and I wish each of you every success along the way which I know can be up hill and o'er dale via a winding road. Cheers JR

Reply

You may also like...